Application of the GALI method to localization dynamics in nonlinear systems

Bountis, T., Manos, T. and Christodoulidi, H (2009) Application of the GALI method to localization dynamics in nonlinear systems. Journal of Computational and Applied Mathematics, 227 (1). pp. 17-26. ISSN 0377-0427

Full content URL:


Request a copy
[img] PDF
p2.pdf - Whole Document
Restricted to Repository staff only

Item Type:Article
Item Status:Live Archive


We investigate localization phenomena and stability properties of quasiperiodic oscillations in degree of freedom Hamiltonian systems and coupled symplectic maps. In particular, we study an example of a parametrically driven Hamiltonian lattice with only quartic coupling terms and a system of coupled standard maps. We explore their dynamics using the Generalized Alignment Index (GALI), which constitutes a recently developed numerical method for detecting chaotic orbits in many dimensions, estimating the dimensionality of quasiperiodic tori and predicting slow diffusion in a way that is faster and more reliable than many other approaches known to date.

Keywords:Hamiltonian systems, Discrete breathers, Symplectic maps, Standard map, Chaotic motion, Quasiperiodic motion, GALI method, Dimension of tori
Subjects:G Mathematical and Computer Sciences > G120 Applied Mathematics
F Physical Sciences > F340 Mathematical & Theoretical Physics
G Mathematical and Computer Sciences > G121 Mechanics (Mathematical)
Divisions:College of Science > School of Mathematics and Physics
Related URLs:
ID Code:37113
Deposited On:16 Sep 2019 10:19

Repository Staff Only: item control page